Alert archive / New Jersey / Small Craft Advisories in 2013
Small Craft Advisory 6, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Jan 22, 2013, 3:54 PM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2013, 3:54 PM EST (20:54 UTC)
- Expired
- Jan 23, 2013, 3:12 PM EST
- In force
- 23 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
967 WHUS71 KPHI 222054 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 354 PM EST TUE JAN 22 2013 ANZ430-231100- /O.CAN.KPHI.GL.W.0003.000000T0000Z-130123T0500Z/ /O.NEW.KPHI.SC.Y.0006.130122T2054Z-130123T1100Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 354 PM EST TUE JAN 22 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST NORTHWEST AT 20 TO 25 KNOTS. * SEAS...1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ431-450>455-230500- /O.CON.KPHI.GL.W.0003.000000T0000Z-130123T0500Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 354 PM EST TUE JAN 22 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...WEST NORTHWEST AT 20 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS THAT WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE REMAIN IN PORT. && $$
4 follow-up statements
218 WHUS71 KPHI 230222 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 922 PM EST TUE JAN 22 2013 ANZ431-450>455-231530- /O.CAN.KPHI.GL.W.0003.000000T0000Z-130123T0500Z/ /O.EXB.KPHI.SC.Y.0006.000000T0000Z-130123T1900Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 922 PM EST TUE JAN 22 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET EXCEPT 2 TO 4 FEET ON DELAWARE BAY. * WEATHER...LIGHT FREEZING SPRAY MOST OF THE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ430-231100- /O.CON.KPHI.SC.Y.0006.000000T0000Z-130123T1100Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 922 PM EST TUE JAN 22 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY... * WINDS...WEST 10 TO 15 KT WITH GUSTS UP TO 30 KT. * SEAS...GENERALLY 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DRAG
954 WHUS71 KPHI 230850 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 350 AM EST WED JAN 23 2013 ANZ430-231900- /O.EXT.KPHI.SC.Y.0006.000000T0000Z-130123T1900Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 350 AM EST WED JAN 23 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... * WINDS...NORTHWEST AT 15 TO 25 KNOTS THROUGH EARLY AFTERNOON. * SEAS...2 TO 3 FEET. * ADDITIONAL IMPACTS...LIGHT FREEZING SPRAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THOSE RANGES WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING A SMALL VESSEL, SHOULD REMAIN IN PORT. && $$ ANZ431-450>455-231900- /O.CON.KPHI.SC.Y.0006.000000T0000Z-130123T1900Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 350 AM EST WED JAN 23 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... * WINDS...NORTHWEST AT 15 TO 25 KNOTS THROUGH EARLY AFTERNOON. * SEAS...3 TO 5 FEET ON THE OCEAN, AND 2 TO 4 FEET ON LOWER DELAWARE BAY. * ADDITIONAL IMPACTS...LIGHT FREEZING SPRAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THOSE RANGES WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING A SMALL VESSEL, SHOULD REMAIN IN PORT. && $$ IOVINO
542 WHUS71 KPHI 231835 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 135 PM EST WED JAN 23 2013 ANZ430-431-450>455-232100- /O.EXT.KPHI.SC.Y.0006.000000T0000Z-130123T2100Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 135 PM EST WED JAN 23 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...WEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * ADDITIONAL IMPACTS...LIGHT FREEZING SPRAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THOSE RANGES WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING A SMALL VESSEL... SHOULD REMAIN IN PORT. && $$
947 WHUS71 KPHI 232012 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 312 PM EST WED JAN 23 2013 ANZ430-431-450>455-232115- /O.CAN.KPHI.SC.Y.0006.000000T0000Z-130123T2100Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 312 PM EST WED JAN 23 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Jan 22, 3:45 PM EST, 9 minutes earlier.
Area forecast discussion, Jan 22, 3:45 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 PM EST TUE JAN 22 2013
.SYNOPSIS...
HIGH PRESSURE NEAR THE OHIO VALLEY WILL BUILD EASTWARD TONIGHT AND
SETTLE TO OUR SOUTH WEDNESDAY WHILE WEAKENING. A WEAK FRONT WILL
SETTLE SOUTHWARD TOWARD OUR AREA WEDNESDAY NIGHT WHILE A WEAK
CLIPPER TYPE SYSTEM TRACKS ACROSS THE DELMARVA. HIGH PRESSURE THEN
ARRIVES DURING THURSDAY BEFORE QUICKLY SHIFTING EASTWARD FRIDAY. AN
AREA OF LOW PRESSURE IS FORECAST TO TRACK FROM THE OHIO VALLEY TO
OFF THE MID ATLANTIC COAST FRIDAY INTO SATURDAY, BRINGING A PERIOD
OF FROZEN PRECIPITATION TO THE AREA. AN EXPANSIVE AREA OF HIGH
PRESSURE THEN BUILDS INTO THE REGION SUNDAY BEFORE SETTLING TO
OUR SOUTH MONDAY INTO TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THERE ARE ONLY WEAK IMPULSES FORECAST TO MOVE AROUND THE MID LEVEL
VORTEX THIS EVENING, BUT THE H850 FLOW IS FROM THE LAKES; WE ONLY
GRADUALLY LOSE THE MIXING UP TO H850 AND JUST SEPARATE FROM THE
CONVECTIVE TEMPERATURES. THE UPSHOT IS THAT WE KEEP THE CHANCE OF
FLURRIES OVER A FAIR AMOUNT OF THE FORECAST AREA, BUT WE THINK THAT
ANYTHING THAT OCCURS WOULD BE FOR AESTHETICS ONLY. WE DO KEEP SOME
CLOUDS AROUND, MOST BEING UP NORTH AND OVER THE WATER. TEMPERATURES
HAVE BEEN RESEMBLING THE COLD ECMWF STAT GUIDANCE TODAY, AND WE RODE
THAT HORSE TONIGHT. THE VERY GRADUAL LOSS OF MIXING WILL RESULT IN
MODERATE GUSTINESS FOR A GOOD PORTION OF THE NIGHT AND LOW WIND
CHILL VALUES, AND THE WIND CHILL ADVISORY FOR THE THREE NORTHWESTERN
COUNTIES IS MAINTAINED.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
ANOTHER WEAK IMPULSE OR TWO IS PROGGED OVER THE AREA WEDNESDAY,
WHICH SHOULD BE A DAY MUCH LIKE THIS TUESDAY HAS BEEN. WE WILL BE AT
THE CONVECTIVE TEMPERATURE FOR MUCH OF THE DAY AND WILL MIX ABOVE
H850 WITH THE COLD FLOW AT THAT LEVEL COMING FROM THE LAKES. THE
NORTHWEST SURFACE FLOW SHOULD BE ABOUT 5 MPH WEAKER THAN IT WAS TODAY.
THAT TRANSLATES TO BRISK, VERY COLD AND A CHANCE OF FLURRIES. THE
ONLY DIFFERENCE WILL BE SOME INCREASE IN MID LEVEL CLOUDINESS LATER
IN THE DAY AS A MAJOR AXIS OF THE MID LEVEL TROUGH BEGINS TO
APPROACH FROM THE NORTHWEST. WE WENT WITH THE COLD ECMWF STAT
GUIDANCE ON TEMPERATURES.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
THE STRETCH OF RATHER COLD CONDITIONS LINGERS FOR AWHILE, WITH EVEN
A DECENT POTENTIAL FOR A WIDESPREAD ACCUMULATING SNOWFALL FRIDAY AND
FRIDAY NIGHT.
THE MAIN SYNOPTIC SETUP IS COMPRISED OF A POLAR VORTEX ACROSS
EASTERN CANADA THAT WILL TEND TO KEEP A PRONOUNCED TROUGH ACROSS THE
GREAT LAKES AND NORTHEAST. AT LEAST ONE PIECE OF ENERGY ROTATING
SOUTHEASTWARD AROUND THE POLAR VORTEX LOOKS TO SLIDE ACROSS OUR AREA
WEDNESDAY NIGHT. WE THEN TURN TO ENERGY TOPPING THE RIDGE NEAR THE
WEST COAST, WHICH IS FORECAST TO DROP INTO THE PLAINS LATE THURSDAY
AND THIS IS WHERE THINGS GET MORE TRICKY. THE INITIAL POLAR VORTEX
MAY END UP LIFTING OUT WHILE A NEW ONE BECOMES ESTABLISHED NEAR
HUDSON BAY LATE FRIDAY. THIS MAY WORK IN TANDEM WITH THE PACIFIC
ENERGY DROPPING SOUTHEASTWARD WHICH CAUSES AMPLIFICATION TO OCCUR.
A LARGE SPREAD IN THE SOLUTIONS APPEARS PARTIALLY RELATED TO HOW
THE NORTHERN STREAM FLOW CROSSING THE GREAT LAKES INTERACTS WITH THE
APPROACHING SYSTEM. TOWARD FRIDAY NIGHT, THE LOW SHOULD BEGIN TO
REFORM NEAR THE BAROCLINIC ZONE NEAR SOUTHEASTERN VIRGINIA BEFORE
CONSOLIDATING NEAR THE NORTHEAST COAST. THIS WILL DETERMINE THE
TRACK AND STRENGTH OF THE SYSTEM AS IT SLIDES MAINLY JUST TO OUR
SOUTH LATE FRIDAY. GIVEN THE ARCTIC AIR AHEAD OF IT, ESPECIALLY IN
THE LOWER LEVELS AS THESE AIRMASS TYPES ARE MUCH MORE DENSE, IT
APPEARS THAT A DECENT OVERRUNNING EVENT SHOULD OCCUR. HOWEVER THE
DETAILS STILL NEED TO BE DETERMINED. ONE WOULD THINK THE ARCTIC AIR
WILL NOT BE ERODED EASILY, THEREFORE SOME WARMING ALOFT WILL HELP TO
STRENGTHEN THE THERMAL GRADIENT. MORE TRANQUIL CONDITIONS THEN
ARRIVE WITH A SHOT OF COLD AIR IN THE WAKE OF THE STORM, THEN SOME
AIRMASS MODIFICATION LOOKS TO TAKE PLACE EARLY NEXT WEEK.
WE USED A MODEL BLEND FROM WEDNESDAY NIGHT INTO FRIDAY, THEN
INCORPORATED HPC GUIDANCE THEREAFTER. HPC USED A BLEND OF THE ECMWF
MEAN/GEFS MEAN FOR FRIDAY NIGHT AND SATURDAY WITH A SMALL
PERCENTAGE OF THE OPERATIONAL ECMWF INCLUDED, THEN ANOTHER BLEND OF
THE AFOREMENTIONED MEANS TO ADD SOME DETAIL SUNDAY THROUGH TUESDAY.
SOME TWEAKS WERE MADE HOWEVER BASED ON ADDITIONAL COLLABORATION WITH
OUR NEIGHBORING OFFICES.
FOR WEDNESDAY NIGHT AND THURSDAY...AS THE POLAR VORTEX MEANDERS
SOUTHWARD SOME, ENERGY SLIDING SOUTHEASTWARD WITHIN THE CYCLONIC
FLOW WILL DIVE ACROSS THE MID ATLANTIC WEDNESDAY NIGHT. WHILE
MOISTURE AND LIFT DOES NOT APPEAR TO BE MUCH, THERE MAY BE A FAIRLY
SMALL RIBBON OF SNOW SHOWERS THAT ACCOMPANY THIS FEATURE. WE PLACED
LOW CHC POPS FOR NOW ACROSS PORTIONS OF THE DELMARVA FOR SCATTERED
SNOW SHOWERS AND THEN WENT WITH SCATTERED FLURRIES ELSEWHERE. THIS
SYSTEM SHOULD QUICKLY MOVE OUT TO SEA EARLY THURSDAY AS A SECONDARY
FRONT MAY DROP SOUTHWARD. THIS WOULD GENERALLY REINFORCE THE COLD
AIR ACROSS THE REGION FOR THURSDAY. A FAIRLY STRONG AREA OF HIGH
PRESSURE THEN SETTLES IN LATE THURSDAY AND THIS MAY SET THE STAGE
FOR A VERY COLD NIGHT AS WINDS DECOUPLE. SOME CLOUDS SHOULD START TO
INCREASE THURSDAY NIGHT, HOWEVER AS OF NOW THE THICKER CLOUDS LOOK
TO HOLD OFF. WE THEN TURN OUR ATTENTION TO THE WEST AND SOUTHWEST
FOR OUR NEXT STORM SYSTEM.
FOR FRIDAY AND SATURDAY...WHILE A STORM IS EXPECTED TO IMPACT THE
REGION, THERE CONTINUES TO BE UNCERTAINTY WITH THE DETAILS. THIS
REVOLVES AROUND THE ENERGY IN THE NORTHERN STREAM AND HOW MUCH IT
CAN AMPLIFY WHICH ULTIMATELY FACTORS INTO THE SURFACE LOW TRACK. IT
SEEMS LIKE THE GUIDANCE IS SLOWING THE NORTHERN STREAM ENERGY WITH
LESS EMPHASIS ON THE SOUTHERN STREAM SURFACE LOW. GIVEN THE TENDENCY
FOR ARCTIC AIR TO HOLD GROUND LONGER, ESPECIALLY NEAR THE SURFACE,
WE BELIEVE THE SURFACE LOW RUNNING UP TOWARD WESTERN PENNSYLVANIA
INDICATED BY SOME GUIDANCE IS TO FAR NORTH. WHILE IT SHOULD GET INTO
THE OHIO VALLEY, THE BAROCLINIC ZONE THAT WILL STRENGTHEN AS DECENT
WAA OCCURS SHOULD ALLOW THE LOW TO JUMP TO THE MID ATLANTIC COAST.
THE PLACEMENT OF THE UPPER-LEVEL TROUGH/POLAR VORTEX SHOULD ALSO
KEEP THE SURFACE LOW MORE SOUTH. WHILE THIS IS HOW WE ARE PLAYING
THE SURFACE LOW TRACK, OTHER FACTORS COME INTO PLAY AS WELL. THE
AMOUNT OF WAA WILL TRY AND TOSS A WARM LAYER NORTHBOUND, BUT THIS
MAY BE REDUCED GIVEN THE SURFACE LOW REFORMING TO OUR SOUTH BEFORE
SLIDING NORTHEASTWARD. THIS STORM SHOULD BE A FAIRLY QUICK MOVER
THOUGH AS THE FLOW DOES NOT REALLY SUPPORT A SLOW DOWN OFF OF OUR
COAST. THIS SETUP IS LOOKING MORE AND MORE LIKE A PRONOUNCED
OVERRUNNING ONE WHICH IS DRIVEN BY WAA AND A RIBBON OF DEVELOPING
FRONTOGENETIC FORCING AS THE THERMAL GRADIENT MAINLY WEST TO EAST
TIGHTENS UP.
SINCE THINGS CAN CERTAINLY CHANGE THIS FAR OUT, WE TENDED TO STAY
CLOSER TO CONTINUITY. WE DID HOWEVER SLOW DOWN THE POPS SOME DURING
THE DAY FRIDAY AS THE MAIN SYSTEM LOOKS TO ARRIVE SOMETIME FROM
ABOUT MIDDAY ON. REGARDING PRECIPITATION TYPES, IT LOOKS MOSTLY ALL
SNOW ACROSS THE AREA, HOWEVER SOME SLEET MAY OCCUR ACROSS THE SOUTH
IN THE EVENT THE WARM LAYER MAKES ITS PRESENCE FELT. IF THE SYSTEM
STAYS WEAK ENOUGH, THE WAA WOULD TEND TO BE WEAKER AND THEREFORE A
COLDER PROFILE EVERYWHERE. THE STRONGER WAA INDUCED LIFT THOUGH INTO
AN EXISTING ARCTIC AIRMASS COULD OFFSET THE LOWER LEVEL WARMING. FOR
NOW, WE FAVORED MORE FROZEN PRECIPITATION GIVEN THE SYNOPTIC SETUP
WHICH WOULD LEAD TO THE POTENTIAL FOR A WIDESPREAD PLOWABLE
SNOWFALL. LOTS OF THINGS TO BE IRONED OUT, HOWEVER WE ARE
ANTICIPATING A SWATH OF ACCUMULATING SNOW ACROSS A GOOD PART OF THE
AREA. IT IS A BIT EARLY TO TIE DOWN SPECIFIC SNOW AMOUNTS ESPECIALLY
WITH LOWER CONFIDENCE IN THE DETAILS AND QPF. WE WILL CONTINUE TO
MENTION THIS SYSTEM IN THE HAZARDOUS WEATHER OUTLOOK, AND A BRIEFING
PACKAGE HAS BEEN POSTED.
THE SYSTEM MOVES AWAY DURING SATURDAY WITH A COLD AND GUSTY
NORTHWESTERLY WIND IN ITS WAKE. THERE COULD BE SOME FLURRIES OR SNOW
SHOWERS MAINLY IN THE POCONOS DUE TO SOME EASTERN GREAT LAKES
RESPONSE.
FOR SUNDAY AND MONDAY...AN EXPANSIVE SURFACE HIGH BUILDS ACROSS OUR
AREA SUNDAY BEFORE SETTLING TO OUR SOUTH INTO MONDAY. A
NORTHWESTERLY FLOW IS FORECAST TO BE MAINTAINED SUNDAY BEFORE
BACKING MORE TO THE WEST AND EVEN SOUTHWEST MONDAY. THIS WILL RESULT
IN AT LEAST SOME WAA OCCURRING AS THE MAIN TROUGH WEAKENS AND ALLOWS
SOME WARMING TO ARRIVE FROM THE OHIO VALLEY. THERE MAY HOWEVER BE A
WEAK DISTURBANCE ARRIVING MONDAY WITHIN THE FLOW AS THE WAA TO THE
WEST HELPS TO INCREASE THE THERMAL GRADIENT ALOFT. A SYSTEM IN THE
PLAINS LOOKS TO SLOWLY MOVE TOWARD THE WESTERN GREAT LAKES DURING
THIS TIME FRAME WITH A WARM FRONT HOLDING BACK WELL TO OUR WEST.
FOR TUESDAY...HIGH PRESSURE IS FORECAST TO BE CENTERED OFF THE
SOUTHEASTERN U.S. COAST WITH AN UPPER-LEVEL RIDGE ARRIVING ALONG THE
EAST COAST. THIS WILL GENERALLY BE ENHANCED AS LOW PRESSURE TRACKS
ACROSS THE GREAT LAKES REGION WITH A WARM FRONT LIFTING TO OUR
NORTHWEST. THE ASSOCIATED COLD FRONT IS FORECAST TO BE WELL TO OUR
WEST AT THIS POINT, THEREFORE WE WILL GO WITH A DRY FORECAST ALONG
WITH MODERATING TEMPERATURES.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
WE EXPECT VFR CONDITIONS THROUGH WEDNESDAY. THE WEST NORTHWEST WINDS
GUSTING TO 25 TO 30 KNOTS ARE EXPECTED TO DIMINISH GRADUALLY
OVERNIGHT AND PICK BACK UP TO GUSTING NEAR 25 KNOTS ON WEDNESDAY.
VARYING AMOUNTS OF VFR STRATOCUMULUS WILL OCCUR WITH THE MINIMUM OF
CLOUDINESS OCCURRING OVERNIGHT, AND SOME MID LEVEL CLOUDINESS WILL
INVADE SOMETIME WEDNESDAY AFTERNOON.
OUTLOOK...
WEDNESDAY NIGHT...MOSTLY VFR. SOME FLURRIES OR A SNOW SHOWER
POSSIBLE. WEST TO NORTHWEST WINDS 5 TO 10 KNOTS.
THURSDAY AND THURSDAY NIGHT...VFR. NORTHWEST WINDS 10 TO 15 KNOTS
WITH GUSTS TO AROUND 20 KNOTS, DIMINISHING AT NIGHT. CLOUDS ARE
EXPECTED TO INCREASE AND LOWER THURSDAY NIGHT.
FRIDAY AND FRIDAY NIGHT...VFR TO START, THEN BECOMING MVFR/IFR WITH
A PERIOD OF SNOW. SOME SLEET MAY MIX IN WELL SOUTH AND EAST OF KPHL.
SATURDAY THROUGH SUNDAY...ANY SNOW SHOULD END VERY EARLY SATURDAY,
THEN MOSTLY VFR. NORTHWEST WINDS 15 TO 20 KNOTS WITH GUSTS TO AROUND
25 KNOTS SATURDAY, THEN AROUND 10 KNOTS SUNDAY.
&&
.MARINE...
BUOYS 44025 AND 44065 WERE SHOWING PEAK GUSTS FROM THE WEST
NORTHWEST TO 35 KNOTS THROUGH EARLY THIS TUESDAY AFTERNOON, AND
OTHER REMOTE SENSING SITES WERE GUSTING CLOSE ENOUGH TO GALE FORCE
TO KEEP US FROM DROPPING THE WARNING. THE EXCEPTION WAS THE UPPER
BAY, WHERE WE WENT TO AN ADVISORY BECAUSE THE WINDS SEEMED TO HAVE
COME DOWN TO ADVISORY LEVELS. GUIDANCE SUGGESTS WINDS SHOULD
MAINTAIN THEMSELVES THROUGH EARLY EVENING AND THEN BEGIN TO
DIMINISH. WHEN GALES END ELSEWHERE, AN ADVISORY LIKELY WILL BE
ISSUED FOR AT LEAST THE REST OF THE NIGHT. WE PRESENTLY FORECAST
ADVISORY CONDITIONS TO LAST OVER THE OCEAN WATERS THROUGH WEDNESDAY
MORNING.
OUTLOOK...
THE PRESSURE GRADIENT RELAXES WEDNESDAY NIGHT, THEREFORE CONDITIONS
ARE EXPECTED TO BE BELOW ADVISORY LEVELS. A WEAK DISTURBANCE MOVING
NEARBY SHOULD RESULT IN SOME FLURRIES OR SNOW SHOWERS WEDNESDAY
NIGHT. THE PRESSURE GRADIENT TIGHTENS UP ONCE AGAIN WITH A
CONTINUATION OF COLD AIR. THIS WILL ALLOW DEEPER MIXING TO OCCUR
WITH ADVISORY LEVEL GUSTS THURSDAY BEFORE DIMINISHING AT NIGHT AS
HIGH PRESSURE QUICKLY ARRIVES. THE NEXT SYSTEM ARRIVES FRIDAY AND
SHOULD TRACK ACROSS THE DELMARVA AREA THEN OUT TO SEA. A SHOT OF
COLD AIR ONCE AGAIN TO FOLLOW WITH A TIGHTENING PRESSURE GRADIENT
SATURDAY. IT APPEARS THAT SOLID ADVISORY LEVEL WINDS OCCUR SATURDAY
BEFORE GRADUALLY DIMINISHING SUNDAY, HOWEVER THERE IS A CHC FOR GALE
FORCE GUSTS SATURDAY AS 925 MB WINDS ARE FORECAST TO BE ABOUT 35-40
KNOTS FOR A TIME.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 8 AM EST
WEDNESDAY FOR PAZ054-055.
NJ...WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 8 AM EST
WEDNESDAY FOR NJZ001.
DE...NONE.
MD...NONE.
MARINE...GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR ANZ431-450>455.
SMALL CRAFT ADVISORY UNTIL 6 AM EST WEDNESDAY FOR ANZ430.
&&
SYNOPSIS...GORSE
NEAR TERM...DELISI
SHORT TERM...DELISI
LONG TERM...GORSE
AVIATION...DELISI/GORSE
MARINE...DELISI/GORSEHazardous weather outlook, Jan 22, 3:49 PM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 349 PM EST TUE JAN 22 2013 NJZ001-PAZ054-055-232100- SUSSEX-CARBON-MONROE- 349 PM EST TUE JAN 22 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 8 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. LOW PRESSURE IS FORECAST TO TRACK FROM THE OHIO VALLEY THEN ACROSS THE MID ATLANTIC FRIDAY AND FRIDAY NIGHT. THIS SYSTEM IS ANTICIPATED TO BRING A PERIOD OF ACCUMULATING SNOW TO THE AREA, WHICH COULD LEAD TO HAZARDOUS TRAVEL. WHILE IT IS TO EARLY TO GIVE SPECIFIC SNOW AMOUNTS, THERE IS THE POTENTIAL FOR A PLOWABLE SNOWFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-NJZ007>010-012>020-022-025>027-PAZ060>062-070-071- 101>106-232100- NEW CASTLE-CECIL-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 349 PM EST TUE JAN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOW PRESSURE IS FORECAST TO TRACK FROM THE OHIO VALLEY THEN ACROSS THE MID ATLANTIC FRIDAY AND FRIDAY NIGHT. THIS SYSTEM IS ANTICIPATED TO BRING A PERIOD OF ACCUMULATING SNOW TO THE AREA, WHICH COULD LEAD TO HAZARDOUS TRAVEL. WHILE IT IS TO EARLY TO GIVE SPECIFIC SNOW AMOUNTS, THERE IS THE POTENTIAL FOR A PLOWABLE SNOWFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ012-015-019-020-NJZ021-023-024-232100- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-CUMBERLAND-CAPE MAY-ATLANTIC COASTAL CAPE MAY- 349 PM EST TUE JAN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOW PRESSURE IS FORECAST TO TRACK FROM THE OHIO VALLEY THEN ACROSS THE MID ATLANTIC FRIDAY AND FRIDAY NIGHT. THIS SYSTEM IS ANTICIPATED TO BRING A PERIOD OF ACCUMULATING SNOW AND POSSIBLY SOME SLEET TO THE AREA, WHICH COULD LEAD TO HAZARDOUS TRAVEL. WHILE IT IS TO EARLY TO GIVE SPECIFIC SNOW AMOUNTS, THERE IS THE POTENTIAL FOR A PLOWABLE SNOWFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-450>455-232100- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 349 PM EST TUE JAN 22 2013 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-232100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 349 PM EST TUE JAN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 12:37 PM EST | Wind Chill Advisory | PHI | Sussex | 19 hr |
Nearby
Small Craft Advisories in New Jersey, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.